User Profile
I have been experiencing some stomach pain lately after drinking water or eating food on an empty stomach. It seems to get worse when I take Sertraline 150 mg with 800 mg of Ibuprofen. The Ibuprofen is what I'm trying to self-medicate for costochondritis, but now when I take the Ibuprofen and Sertraline together my stomach is really hurting.

I don't think I have ulcers or anything, but the doctor I saw here was talking about how I probably have gastritis or something from the NSAID's. I've been taking the 800 mg of Ibuprofen with Sertraline for probably 2.5 weeks now, and with the amount of stomach pain I'm getting I don't think it is probably worth it to keep taking so much Ibuprofen.

I had a day or two where I was taking 1000-1200 mg at a time, and that was very bad and I even noticed some blood in my stool as well as pretty bad stomach pain and some temporary mild nausea symptoms. I've also been constipated and takes me over 45 minutes to finish bowel movements, typically.


Did you find this post helpful?
|

User Profile
replied December 18th, 2018
Digestive and Bowel Disorders Answer A64677
Thank you for asking at Ehealth forum!

I read your question and i understand your concern. Ibuprofen is notorious for gastric discomfort. You need to discontinue this ibuprofen as its causing your gi irritation and self medication on its own is not wise. Let a physician have a look and decide your treatment.

I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan


|
Did you find this post helpful?
Quick Reply
Must Read
Feeling constipated? Do you know how constipation is medically defined? Get the basics on this common gastrointestinal complaint here....
Are you experiencing severe or chronic constipation? Learn about causes of constipation here....
Constipation is defined differently by different people. Learn to identify signs and symptoms of constipation and know when to ask for medical help....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Digestive and Bowel Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.